Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Blacksburg, VA

June 17, 2015Caswell County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2015, 11:50 PM EDT for Caswell County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 11:50 PM EDT (03:50 UTC)
Expired
Jun 18, 2015, 12:15 AM EDT
In force
25 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Caswell County, NC

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WUUS51 KRNK 180350
SVRRNK
NCC033-180415-
/O.NEW.KRNK.SV.W.0045.150618T0350Z-150618T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1150 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMER...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  MILTON...
  SEMORA...
  HAMER...
  AND LEASBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3649 7936 3654 7930 3654 7914 3635 7915
TIME...MOT...LOC 0350Z 304DEG 41KT 3646 7923 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
1 follow-up statement
440 
WWUS51 KRNK 180421
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT THU JUN 18 2015

NCC033-180430-
/O.EXP.KRNK.SV.W.0045.000000T0000Z-150618T0415Z/
CASWELL NC-
1221 AM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASWELL COUNTY 
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE MOVING INTO THE COUNTY 
FROM THE NORTHWEST AND MAY REQUIRE A NEW WARNING IF THEY CONTINUE TO 
STRENGTHEN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3649 7936 3654 7930 3654 7914 3635 7915
TIME...MOT...LOC 0418Z 304DEG 41KT 3646 7923 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:15 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 17, 7:15 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT WED JUN 17 2015

.SYNOPSIS...
HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL REMAIN IN PLACE FOR
THE REMAINDER OF THIS WEEK. A WEAK FRONT OVER THE AREA WILL
OSCILLATE ACROSS THE REGION INTO THE WEEKEND AND BE THE MAIN FOCUS
FOR SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY INTERACT
WITH MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION BILL TO
BRING MORE WIDESPREAD SHOWERS AND STORMS INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 700 PM EDT WEDNESDAY...

LINE OF STRONG CONVECTION WILL SLIDE ACROSS SOUTHSIDE VIRGINIA
EARLY THIS EVENING. BOUNDARIES AND LINGERING INSTABILITIES OVER
NORTHWESTERN NORTH CAROLINA COULD SEE STORMS THROUGH LATE THIS
EVENING...THEREFORE WILL LEAVE SOME POPS ALONG THE VA/NC BORDER.
ELSEWHERE...ISOLATED CONVECTION WILL FADE WITH LOSS OF HEATING.

AS OF 200 PM EDT WEDNESDAY...

MAIN CONCERN CONTINUES WITH CONVECTIVE COVERAGE INTO THIS EVENING AS
INITIAL OUTFLOW UNDER A PASSING WAVE TO THE NORTH SLIDES EAST CROSSING
THE BLUE RIDGE LATE THIS AFTERNOON AND INTO THE PIEDMONT BY EARLY
EVENING. THIS ALONG THE RESIDUAL WEAK FRONT ACROSS THE CENTRAL CWA THAT
WILL SLOWLY LIFT BACK NE AS A WARM FRONT AS THE WAVE PASSES OVERNIGHT.
INSTABILITY NORTH OF THE BOUNDARY REMAINS QUITE WEAK WITH BEST FOCUS
ALONG AND JUST SOUTH OF THE FRONT WHERE SEEING SOMEWHAT HIGHER CAPES
POOL NORTHWARD.

SOME OF THE LATEST SHORT TERM SOLUTIONS ORGANIZE THINGS A BIT MORE IN
THE NEXT FEW HOURS AS THE FLOW ALOFT BACKS A BIT SO KEEPING HIGH
CHANCE/LOW LIKELYS WEST EARLY ON WITH CHANCES ELSEWHERE FOR MORE
ISOLATED POP UP STORMS BUT QUITE IFFY. OTHER QUESTION WITH POTENTIAL
FOR ANOTHER UPSTREAM CONVECTIVE CLUSTER TO SLIDE SE LATER THIS EVENING
AS THE FRONT LIFTS FARTHER NORTH AND CONVERGENCE INCREASES OVER THE NE
SECTIONS. LATEST GUIDANCE STILL ATTEMPTS TO FOLD THIS FEATURE DOWN EAST
OF THE BLUE RIDGE BUT AGAIN POSSIBLY OVERDONE. THUS KEEPING IN HIGHER
POPS NE FOR NOW GIVEN UNCERTAINTY WHILE DECREASING FROM SW TO NE BY
MIDNIGHT...REACHING ONLY SLIGHT CHANCES AT BEST ACROSS MOST SECTIONS
LATE. SOME PATCHY FOG POSSIBLE WHERE HEAVIER DOWNPOURS DO OCCUR...OTRW
ANOTHER WARM/MUGGY NIGHT WITH LOWS MOSTLY 65-72.

WAVE EXITS BY EARLY THURSDAY WITH THE WARM FRONT SHIFTING TO THE NORTH
ALLOWING MUCH OF THE REGION TO SLIP INTO AN AREA OF WEAK SINKING MOTION
AIDED BY DEEP WESTERLY FLOW AND GOOD MIXING UNDER WEAK CAPPING ALOFT.
THIS SHOULD ACT TO SUPPRESS MOST CONVECTION WITH BEST CHANCES PERHAPS
OVER THE FAR NORTH WITH A FAINT WAVE PASSING...AND ALONG THE NW SLOPES
PER LOW LEVEL CONVERGENCE. NAM REMAINS THE WETTEST IN HAVING MORE
CONVECTION OVER THE FAR WEST WHILE MOST OTHER SOLUTIONS LACKING MUCH
MORE THAN ISOLATED MOUNTAIN COVERAGE. THUS WILL ONLY INCLUDE A SLIGHT
MENTION EAST OF THE BLUE RIDGE THURSDAY WITH CHANCE COVERAGE DEVELOPING
LATE IN THE DAY WEST WHICH MAY STILL BE OVERDONE. OTRW THE MAIN ASPECT
WILL AGAIN BE WITH THE HEAT AS 85H TEMPS RETURN TO AROUND +22-23C WHILE
DECENT DOWNSLOPING KICKS IN UNDER MAINLY SUNNY SKIES EAST. THIS COULD
PUSH HIGHS INTO THE MID/UPPER 90S SE AND CLOSE TO 90 WEST PENDING
DEGREE OF EARLY CLOUDS AND LATER ISOLATED SHRA/TSRA. THIS SHOULD ALSO
BUMP HEAT INDICES BACK CLOSE TO 100 IN THE PIEDMONT DURING THE
AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...

UPPER PATTERN WILL FEATURE LOW AMPLITUDE QUASI ZONAL FLOW KEEPING THE
JET STREAM TO OUR NORTH. THIS WILL KEEP AN OLD FRONTAL BOUNDARY
WAVERING THROUGH THE REGION. WITH THE BOUNDARY IN THE AREA COMBINED
WITH ABUNDANT MOISTURE WE WILL CONTINUE TO SEE DIURNALLY BIASED
CONVECTION WITH HEAVY RAIN BECOMING AN INCREASING THREAT AS TROPICAL
MOISTURE FROM THE REMNANTS OF TS BILL AFFECT THE REGION THIS WEEKEND.
DYNAMIC ENERGY ASSOCIATED WITH THE TS REMNANTS SLIDE BY TO OUR NORTH
SATURDAY NIGHT WHICH LOOKS TO KEEP THE HEAVIEST PRECIPITATION JUST
OUTSIDE OF OUR AREA. HOWEVER...ENHANCING LOW LEVEL WINDS MAY ALLOW SOME
CONVECTIVE ELEMENTS TO BECOME MORE ORGANIZED AND POSE A MARGINAL SEVERE
THREAT.

THERE WILL BE NO CHANGE IN AIRMASS BUT TEMPERATURES WILL LIKELY BE A
FEW DEGREES COOLER DUE TO INCREASED CLOUD COVER AND PRECIPITATION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 PM EDT WEDNESDAY...

ON MONDAY THE TS REMNANTS WILL BE OFF THE NEW ENGLAND COAST AND GETTING
ABSORBED BY ANOTHER LOW/FRONTAL SYSTEM SWEEPING THROUGH THE NORTHEAST.
THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL
SIMPLY PIVOT/MEANDER ACROSS THE AREA AS THE UPPER PATTERN STARTS TO
AMPLIFY AGAIN WITH A RIDGE BECOMING REESTABLISHED OVER THE EASTERN US.
THIS WILL KEEP US LOCKED INTO THE HEAT WELL INTO NEXT WEEK. AS THE
UPPER RIDGE BUILDS IN FROM THE WEST THIS MAY BE ENOUGH TO GRADUALLY
NUDGE THE FRONTAL BOUNDARY TO THE NORTHEAST. HOWEVER...IT APPEARS THAT
THE BOUNDARY WILL LINGER OVER THE REGION THROUGH THE FIRST PART OF NEXT
WEEK AND LEAVE US VULNERABLE TO UPSTREAM MCS DEVELOPMENT SLIDING INTO
THE REGION FROM THE NORTHWEST. WITHOUT ANYTHING DEFINITIVE TO LATCH ON
TO WILL KEEP POPS LOW AND WAIT FOR THE SITUATION TO DEFINE ITSELF
OVER THE NEXT FEW DAYS.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
AS OF 710 PM EDT WEDNESDAY...

THUNDERSTORMS ARE LIKELY ACROSS SOUTHSIDE VIRGINIA AND NORTHWEST
NORTH CAROLINA THROUGH 02Z THURSDAY. THE MAIN THREAT FROM THESE
STORMS WOULD BE STRAIGHT LINE WINDS BUT ALSO IFR VSBYS IN THE
HEAVIER DOWNPOURS. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THROUGH SUNSET. BY 02Z THU...ALL CONVECTION SHOULD FADE
WITH LOSS OF HEATING WITH LINGERING VFR DEBRIS CLOUDS OVERNIGHT.
PATCHY FOG IS ALSO POSSIBLE IF DEBRIS CLOUDS THIN
OVERNIGHT...ESPECIALLY IN AREAS THAT SAW HEAVY RAIN THIS AFTERNOON
AND EVENING.

WAVE PASSES ON THURSDAY WITH MUCH OF THE REGION IN BETWEEN LIFT
SOURCES AND UNDER A DECENT WESTERLY FLOW THAT SHOULD LIMIT
CONVECTION TO THE MAINLY THE FAR WEST AND PERHAPS BLUE RIDGE LATE.
THUS RUNNING WITH OVERALL VFR IN SCATTERED TO BROKEN CU FIELDS
AFTER ANY EARLY FOG/STRATUS FADES WITH WEST WINDS AT 10-20 KTS.

NEXT IMPULSE ARRIVES FROM THE WEST FRIDAY AHEAD OF THE BILL
REMNANTS WITH PERHAPS ANOTHER ROUND OF MVFR IN AT LEAST WIDELY
SCATTERED AFTERNOON/EVENING STORMS.

EXTENDED AVIATION DISCUSSION...

FRONTAL BOUNDARY LOCATION WITH THE RIDGE OVER THE SOUTHEAST WILL BE
THE MAIN FOCUS OF WEATHER THRU THE WEEKEND ALONG WITH REMNANTS OF
BILL THAT SHOULD GET CAUGHT INTO THE UPPER FLOW AROUND THE RIDGE BY
THE END OF THE WEEK. THIS COULD RESULT IN MORE NUMEROUS SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT AND SATURDAY...AND MORE WIDESPREAD MVFR
CONDITIONS. WEAK TROUGH CROSSES THE AREA SUNDAY WITH CONVECTION
BECOMING MORE ISOLATED DURING THE AFTERNOON/EVENING. OTRW OVERALL
VFR INTO MONDAY WITH ADDED ISOLATED CONVECTION POSSIBLE WITH YET
ANOTHER WEAK FRONT LINGERING OVER THE REGION.

OTHERWISE...EXPECT VFR EXCEPT THE TYPICAL FOG FORMATION AT LWB/BCB
AND AT TIMES LYH THROUGH THE WEEK EARLY MORNING TIME FRAME.

&&

.CLIMATE...
AS OF 320 PM EDT WEDNESDAY...

RECORD HIGHS FOR WEDNESDAY JUNE 17TH...

STATION RECORD HIGHS/YEAR
ROANOKE 96/1944
LYNCHBURG 96/1944
DANVILLE 99/1981
BLACKSBURG 88/1994
BLUEFIELD 86/2007
LEWISBURG 88/2014

RECORD HIGHS FOR THURSDAY JUNE 18TH...

STATION RECORD HIGHS/YEAR
ROANOKE 97/1925
LYNCHBURG 96/1944
DANVILLE 96/2007
BLACKSBURG 88/2014
BLUEFIELD 90/2007
LEWISBURG 89/2014

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...JH
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...JH/RCS
CLIMATE...JH/PM
Hazardous weather outlook, Jun 17, 9:04 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT WED JUN 17 2015

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
190115-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
904 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY LATER SATURDAY INTO SUNDAY AS THE REMNANTS OF BILL
PASS TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-190115-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
904 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR LATER SATURDAY
INTO SUNDAY AS THE REMNANTS OF BILL PASS TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 17, 10:35 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT WED JUN 17 2015

VAZ016-017-180330-
FLOYD-CARROLL-
1035 PM EDT WED JUN 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FLOYD AND
NORTHEASTERN CARROLL COUNTIES...

AT 1033 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR INDIAN VALLEY TO NEAR SYLVATUS...AND MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
INDIAN VALLEY...
WILLIS...
MABRY MILL...
LAUREL FORK...
AND ROCKY KNOB SUMMIT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3685 8084 3690 8068 3691 8068 3692 8066
      3694 8058 3682 8034 3681 8035 3680 8039
      3674 8040 3675 8045 3674 8046 3671 8046
      3670 8045 3667 8047 3665 8053
TIME...MOT...LOC 0233Z 285DEG 24KT 3690 8060 3684 8082

RAB
Special weather statement, Jun 17, 10:53 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EDT WED JUN 17 2015

VAZ033-180345-
FRANKLIN-
1053 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY...

AT 1051 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS DEVELOPING
ACROSS CENTRAL AND SOUTHERN FRANKLIN COUNTY FROM NEAR SAGO...TO
FERRUM...TO CALLAWAY...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FERRUM...
SYDNORSVILLE...
PENHOOK...
AND CALLAWAY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3688 8022 3690 8020 3695 8018 3695 8014
      3700 8014 3701 8011 3703 8011 3706 7960
      3705 7959 3705 7960 3703 7960 3686 7964
      3683 7967 3682 7971
TIME...MOT...LOC 0251Z 264DEG 31KT 3692 7970

RAB
Local storm report, Jun 17, 10:55 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     4 WSW PILOT             37.04N 80.44W
06/17/2015                   MONTGOMERY         VA   911 CALL CENTER

            SEVERAL TREES DOWN ALONG RTE 8. TIME ESTIMATED BY RADAR.

&&

JDR
Special weather statement, Jun 17, 11:07 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EDT WED JUN 17 2015

VAZ034-045-180400-
BEDFORD-CAMPBELL-
1107 PM EDT WED JUN 17 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CAMPBELL...CITY OF LYNCHBURG AND BEDFORD COUNTIES UNTIL MIDNIGHT
EDT...

AT 1106 PM EDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM
VINTON...TO LYNCHBURG AND WAS MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN ALSO BE
EXPECTED WITH THIS ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
RUSTBURG...
STEWARTSVILLE...
AND MONTVALE.

THIS INCLUDES THE FOLLOWING LOCATIONS
LIBERTY UNIVERSITY...THE NATIONAL D DAY MEMORIAL...AND LYNCHBURG
AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3722 7978 3722 7984 3732 7984 3738 7977
      3740 7981 3748 7969 3748 7964 3745 7960
      3748 7957 3747 7919 3740 7912 3739 7907
      3742 7907 3743 7902 3725 7892 3724 7886
      3721 7886 3720 7882
TIME...MOT...LOC 0306Z 277DEG 37KT 3731 7987

RAB
Local storm report, Jun 17, 11:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     4 WSW PILOT             37.04N 80.44W
06/17/2015                   MONTGOMERY         VA   PUBLIC

            SEVERAL TREES DOWN ALONG RTE 8. TIME ESTIMATED BY RADAR.

&&

JDR
Special weather statement, Jun 17, 11:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT WED JUN 17 2015

NCZ006-VAZ034-044-045-058-180445-
CASWELL-HALIFAX-BEDFORD-CAMPBELL-PITTSYLVANIA-
1142 PM EDT WED JUN 17 2015

...SCATTERED TO NUMEROUS STRONG THUNDERSTORMS WILL AFFECT NORTHERN
CASWELL...PITTSYLVANIA...CITY OF DANVILLE...SOUTHERN
CAMPBELL...WESTERN HALIFAX AND SOUTHERN BEDFORD COUNTIES THROUGH
1245 AM EDT...

AT 1139 PM EDT...SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING
ACROSS THE INDICATED COUNTIES. EACH OF THESE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD-TO-
GROUND LIGHTNING...AND VERY HEAVY RAINFALL. ALL OF THE STORMS ARE
MOVING SOUTHEAST AT 45 TO 50 MPH.

THE STRONGEST STORMS WILL MOVE INTO WESTERN AND NORTHWESTERN
PITTSYLVANIA AND WESTERN CAMPBELL COUNTIES.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
ALTAVISTA...
YANCEYVILLE...
HURT...
AND CHATHAM.

THIS INCLUDES DANVILLE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3651 7952 3654 7951 3654 7958 3661 7970
      3723 7955 3721 7883 3720 7882 3654 7908
      3654 7914 3631 7917
TIME...MOT...LOC 0339Z 304DEG 41KT 3687 7958 3670 7963

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:51 AM EDTSpecial Weather StatementRNKCaswell24 min
Jun 18, 2:21 AM EDTAreal Flood AdvisoryRNKCaswell3 hr
Jun 18, 2:37 AM EDTSpecial Weather StatementRNKPerson23 min
Jun 18, 12:45 PM EDTSpecial Weather StatementRNKWilkes30 min
Jun 18, 1:30 PM EDTSpecial Weather StatementRNKAlleghany30 min
Jun 18, 1:58 PM EDTSpecial Weather StatementRNKSurry32 min
Jun 18, 2:21 PM EDTSpecial Weather StatementRNKYadkin24 min
Jun 18, 2:33 PM EDTSpecial Weather StatementRNKAshe27 min
Jun 18, 2:54 PM EDTSpecial Weather StatementRNKAlleghany36 min
Jun 18, 3:31 PM EDTSpecial Weather StatementRNKStokes59 min
Jun 18, 6:01 PM EDTSpecial Weather StatementRNKWilkes44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.